Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 27, NWS Melbourne, FL

May 23, 2008Martin County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 23, 2008, 4:03 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2008, 4:03 PM EDT (20:03 UTC)
Expired
May 23, 2008, 4:45 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 232003
SVRMLB
FLC085-111-232045-
/O.NEW.KMLB.SV.W.0027.080523T2003Z-080523T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MARTIN COUNTY IN FLORIDA.
  SOUTHEASTERN ST. LUCIE COUNTY IN FLORIDA.

* UNTIL 445 PM EDT

* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  SOUTH OF PORT SALERNO...OR 6 MILES SOUTHEAST OF PALM CITY...AND   
MOVING NORTH ALONG THE SEA BREEZE AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  ROCKY POINT...STUART...NORTH RIVER SHORES...WALTON...NETTLES
  ISLAND...PORT SAINT LUCIE AND JENSEN BEACH

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2700 8015 2706 8034 2732 8036 2733 8018
TIME...MOT...LOC 2003Z 199DEG 8KT 2712 8021

$$
DD
1 follow-up statement
000 
WWUS52 KMLB 232023
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
422 PM EDT FRI MAY 23 2008

FLC085-111-232045-
/O.CON.KMLB.SV.W.0027.000000T0000Z-080523T2045Z/
MARTIN FL-ST. LUCIE FL-
422 PM EDT FRI MAY 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN ST. LUCIE AND NORTHEASTERN MARTIN COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PORT SALERNO...OR NEAR STUART...MOVING NORTH AT 9 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
SEWALL...SNUG HARBOR...NORTH RIVER SHORES...SEWALLS POINT...RIO...
WALTON...NETTLES ISLAND...WAVELAND...PORT SAINT LUCIE AND JENSEN
BEACH

LAT...LON 2700 8015 2706 8034 2732 8036 2733 8018
TIME...MOT...LOC 2022Z 199DEG 8KT 2716 8019

$$
DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:55 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 23, 2:55 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT FRI MAY 23 2008

.DISCUSSION...

THROUGH TONIGHT...STORMS WILL INCREASE THROUGH LATE AFTERNOON AS
THEY CONTINUE TO MOVE EAST AND APPROACH THE EAST COAST SEA BREEZE.
SHORTWAVE/VORT ENERGY ALOFT AND ENHANCED LOW LEVEL CONVERGENCE
PROVIDED FROM SEA BREEZE/OUTFLOW BOUJNDARIES WILL ALSO AID IN STORM
STRENGTH WITH A FEW STRONG/MARGINAL SEVERE STORMS POSSIBLE LATE
AFTERNOON/EARLY EVENING. STORMS WILL MOVE OFFSHORE THE COAST AND BE
WINDING DOWN OVER LAND AREAS LATE EVENING WITH OVERNIGHT LOWS IN
LOWER/MID 70S.

SATURDAY...SHORTWAVE WILL PUSH OFF SE U.S. COAST WITH SURFACE LOW
FORMATION OFF THE GA/SC COAST. WESTERLY WIND COMPONENT WILL PERSIST
BUT WILL BEGIN TO SEE A SHIFT TO NORTHERLY COMPONENT LATE IN THE DAY
WITH BACK DOOR FRONT REACHING THE NE FRINGES. MOISTURE WILL REMAIN
DEEP SO SHOWER/STORM CHANCES WILL REMAIN ON THE HIGH SIDE.

SAT NIGHT-SUN...EXPECT ONGOING CONVECTION SAT EVENING AHEAD OF A
BACK DOOR COLD FRONT DROPPING SOUTHWARD ACROSS THE AREA. EXPECT THIS
FEATURE TO BE LOCATED OVER THE SOUTHERN PENINSULA/FL STRAITS BY
DAYBREAK SUN. THE FLOW ALOFT WILL BE NORTH/NORTHWEST AS RIDGE
AMPLIFICATION OVER THE CENTRAL CONUS WILL KEEP TROUGHING ALONG THE
EASTERN SEABOARD. AN EAST-WEST ELONGATED UPPER TROUGH WILL SLIDE
DOWN THE PENINSULA BEHIND THE FRONT INDUCING CONVECTION OUT AHEAD OF
IT DURING THE AFTN/EVENING. WILL KEEP LIKELY COVERAGE AREA-WIDE SAT
INTO EARLY EVENING. CONDITIONS WILL DRY BEHIND THIS FEATURE ON
SUN...THOUGH WILL KEEP SMALL POPS SOUTHWARD DURING THE EARLY PART OF
THE DAY. AS THE UPPER TROUGH MOVES AWAY FROM THE EAST COAST DURING
THE DAY SUN...THE UPPER LEVEL RIDGING WILL SLIDE EASTWARD EXTENDING
FROM THE WESTERN GOMEX THROUGH THE NORTHEAST U.S. LOWS NEAR TO
SLIGHTLY ABOVE CLIMO WITH HIGHS ON SUN A FEW DEGREES BELOW SEASONAL
NORMS.

MON-FRI...(PREVIOUS DISCUSSION)...THE LARGE CONTINENTAL RIDGE WITH
ITS ACCOMPANYING AIRMASS WILL SETTLE OVER THE SW ATLC BY DAYBREAK
MON AND WILL BE THE PRIMARY WX FEATURE INTO THE MIDDLE OF NEXT WEEK.
MODEL SOUNDINGS INDICATE LYR PW VALUES BLO 1.0 ASSOCIATED WITH THE
AIRMASS WHICH...WHEN COMBINED WITH THE SHARP H85-H70 SUBSIDENCE
INVERSION...WILL SQUASH ANY MEANINGFUL PRECIP CHANCES THRU MIDWEEK.
STEADY ONSHORE FLOW AND LOW DEWPOINT AIR WILL KEEP TEMPS AOB CLIMO
THRU WED. TEMPS/POPS WILL INCREASE ON THU AS THE RIDGE WEAKENS AND
LOW/MID LVL WINDS SHIFT TO THE SE...TAPPING AN TROPICAL MOISTURE
FROM THE NRN CARIB/GREATER ANTILLES.

&&

.AVIATION...CIG AND VSBY REDUCTIONS WITH SCT/NMRS SHRA/TSRA THROUGH
00Z THEN GRADUAL IMPROVEMENT THROUGH 08Z BUT MAY HAVE SOME AREAS LOW
STRATUS AND PATCHY FOG 09-12Z SAT.

&&

.MARINE...MAIN CONCERN TO BOATERS THROUGH THIS EVENING WILL BE TSTMS
MOVING OFFSHORE FROM MAINLAND. STORMS EXPECTED AGAIN ON SATURDAY
WITH A WIND SHIFT STARTING TO MOVE DOWN FROM THE NORTH LATE IN THE
DAY. SAT NIGHT-WED...A COLD FRONT WILL PASS SOUTHWARD ACROSS THE
COASTAL WATERS SAT NIGHT. HIGH PRESSURE RIDGING WILL BUILD IN BEHIND
THE FRONT AND WILL REMAIN NORTH OF EAST CENTRAL FLORIDA. INITIAL
NORTHWEST WINDS WILL VEER TO NORTHEAST SAT NIGHT BECOMING
EAST/NORTHEASTERLY SUN OVERNIGHT AND REMAINING THAT WAY THROUGH THE
MIDDLE OF NEXT WEEK. WINDS WILL INCREASE SAT EVENING 15-20
KTS...PERHAPS SUSTAINED AROUND 20 KTS (OFFSHORE) LASTING THRU SUN
AND INTO LATE MON BEFORE DECREASING BELOW CAUTIONARY/ADVISORY LEVELS
MON NIGHT/TUE. SEAS WILL CLIMB TWD ADVISORY LEVELS 6 TO POSSIBLY 8
FT DURING THE DAY SUN INTO MON MORNING. SEAS WILL FALL BELOW
CAUTIONARY/ADVISORY LEVELS DURING THE DAY TUE. ALL IN ALL NOT A
GREAT MEMORIAL DAY WEEKEND FOR BOATING. A NORTHEAST SWELL
CONTRIBUTION BEGINNING SUN WILL CONTINUE INTO MID WEEK ELEVATING THE
RIP CURRENT RISK THREAT.

&&

.FIRE WEATHER...HIGHER MOISTURE AND PRECIP CHANCES BEFORE FRONTAL
PASSAGE WILL KEEP RH VALUES FROM REACHING CRITICAL THRESHOLDS
THROUGH SAT. EVEN AFTER FRONT PUSHES THROUGH AND DRIER AIR MOVES
IN...WINDS WILL QUICKLY BECOME NELY SUN/MON SO CRITICAL THRESHOLDS
NOT ANTICIPATED BUT WILL WATCH TRENDS THROUGH SUBSEQUENT RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  86  71  80 /  50  40  20  10
MCO  73  88  70  85 /  40  50  20  10
MLB  74  88  72  81 /  40  60  20  10
VRB  74  88  72  81 /  40  60  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....SEDLOCK
Hazardous weather outlook, May 23, 6:09 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
609 AM EDT FRI MAY 23 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-232200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
609 AM EDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCE MOVING EAST ALONG THE GULF COAST WILL
BRING INCREASED INSTABILITY TO CENTRAL FLORIDA TODAY. COMBINED
WITH SOME MORE HEATING THAN YESTERDAY AND THE PRESENCE OF THE EAST
COAST SEA BREEZE BOUNDARY...WE EXPECT A HIGH COVERAGE OF RAIN AND
LIGHTNING STORMS TO DEVELOP NORTH OF ORLANDO LATER THIS AFTERNOON.
MORE SCATTERED LIGHTNING STORMS ARE EXPECTED SOUTH OF ORLANDO.
CONDITIONS WILL BE FAVORABLE FOR HEAVY RAIN AND DOWNBURST WINDS OF
40 TO 50 MPH. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND
LARGE HAIL WILL BE POSSIBLE. STORM MOVEMENT WILL BE TOWARD THE
EAST AT 15 TO 20 MPH.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO MOVE
OFFSHORE MAINLY FROM MID AFTERNOON TO EARLY EVENING. STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS ON THE
INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...MAINLY NORTH OF
COCOA BEACH.

...FIRE WEATHER IMPACT...
THERE EXISTS A FIRE DANGER FROM THE COMBINATION OF HIGH DROUGHT
INDICES AND THE THREAT FOR CLOUD TO GROUND LIGHTNING STRIKES AND
STRONG WIND GUSTS FROM THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED STORMS WILL BRING THE THREAT FOR CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS AGAIN SATURDAY AFTERNOON. THE RIP
CURRENT RISK WILL INCREASE SUNDAY THROUGH TUESDAY AS LONG PERIOD
SWELLS ARRIVE IN THE AREA. WINDS AND SEAS WILL INCREASE TO
HAZARDOUS LEVELS SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY

In the hours before

Special weather statement, May 23, 1:25 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
ISSUED BY NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
125 PM EDT FRI MAY 23 2008

FLZ044-144-231815-
SOUTHERN LAKE COUNTY-NORTHERN LAKE COUNTY-
125 PM EDT FRI MAY 23 2008

...STRONG THUNDERSTORMS WILL AFFECT LAKE COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS...MOVING EAST AT 20 MPH...WILL
AFFECT CENTRAL LAKE COUNTY...INCLUDING MASCOTTE...LAKE HARRIS AND
HOWEY IN THE HILLS...UNTIL 215 PM EDT. GUSTY WINDS UP TO 40 MPH AND
PEA SIZE HAIL ARE POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS
EXPECTED TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

17
Special weather statement, May 23, 2:09 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
209 PM EDT FRI MAY 23 2008

FLZ044-144-231915-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
209 PM EDT FRI MAY 23 2008

...STRONG THUNDERSTORMS AFFECTING NORTHERN AND CENTRAL LAKE COUNTY...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 5 MILES EAST OF EMERALDA TO 9 MILES
SOUTHWEST OF LEESBURG...MOVING EAST AT 18 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FRUITLAND
PARK...LEESBURG OKAHUMPKA...LISBON...UMATILLA...MASCOTTE AND
CLERMONT.

WIND GUSTS TO 40 MPH AND BRIEF PERIODS OF SMALL HAIL...PEA TO DIME
SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.

DD
Special weather statement, May 23, 3:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT FRI MAY 23 2008

FLZ045-046-231945-
ORANGE-SEMINOLE-
330 PM EDT FRI MAY 23 2008

...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM APPROACHING WINTER PARK. THE STORM WAS MOVING EAST AT
25 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, May 23, 3:42 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
342 PM EDT FRI MAY 23 2008

FLZ058-059-232030-
OKEECHOBEE-ST. LUCIE-
342 PM EDT FRI MAY 23 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN OKEECHOBEE COUNTY...
SOUTHWESTERN ST. LUCIE COUNTY...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 9 MILES SOUTHWEST OF OKEECHOBEE...MOVING NORTHEAST AT 19
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE THE TOWN OF
OKEECHOBEE...FOUR SEASONS ESTATES AND TAYLOR CREEK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

DD
Special weather statement, May 23, 3:47 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT FRI MAY 23 2008

FLZ064-232030-
MARTIN-
347 PM EDT FRI MAY 23 2008

...STRONG THUNDERSTORMS AFFECTING EASTERN MARTIN AND SAINT LUCIE
COUNTIES..

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES SOUTHWEST OF PORT SALERNO...MOVING NORTH AT 15
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HOBE
SOUND...STUART...AND ROCKY POINT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
Special weather statement, May 23, 3:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT FRI MAY 23 2008

FLZ045-144-232015-
ORANGE-SOUTHERN LAKE COUNTY-
355 PM EDT FRI MAY 23 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHEAST LAKE COUNTY MOVING
TOWARD SOUTHWEST ORANGE COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER EXTREME SOUTHEAST LAKE COUNTY NEAR U S HIGHWAY
27.  THE STORM WAS MOVING EAST AT 30 MPH AND WILL MOVE ACROSS
SOUTHWEST ORANGE COUNTY...INCLUDING THE ATTRACTIONS AREA AND LAKE
BUENA VISTA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL
HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.

VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

MRV

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:09 PM EDTSevere Thunderstorm WarningMLBOrange29 min
May 23, 4:57 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie2 hr
May 23, 7:47 PM EDTSpecial Marine WarningMLB88 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.